It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board

  • taking concerta, feeling tired. isnt it supposed to be a stimulant?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-29-2005, 09:08 AM   #1
    PrincessBride22
    Junior Member
    (female)
     
    PrincessBride22's Avatar
     
    Join Date: Mar 2005
    Location: Tennessee
    Posts: 43
    PrincessBride22 HB User
    taking concerta, feeling tired. isnt it supposed to be a stimulant?

    Hi,
    I'm 22 years old. I've been on concerta for 3 weeks now and it seems to not be working as much. Also, I heard it is a stimulant and is supposed to be like caffeine right? like you feel all energetic? why then am I still able to sleep whenever and dont feel the energy like I have when I drink caffeine? does anybody else have this problem? i think i need a higher doseage of concerta(on 36 mgs now). I'm going back to the doctor today and asking her. Hopefully i can. I'm just confused because I read things about people who are taking concerta/ritalyn/adderall and other medications saying they feel totally energetic and good when taking their medication? why can't I then? arent I supposed to be feeling all alert and awake and hyper since it is a stimulant?? Maybe its not as much as a stimulant as caffeine because when I drink mtn dew I get soo wired lol. I know its good to stay away from caffeine when taking another stimulant like my medication but its hard because I want the energy so I'm fighting not drinking mtn dew or dr pepper. Also, i don't drink much but I did on Saturday night when my concerta was not quite out of my system yet and I got soo wired i could not sleep that night! i only had a glass of vodka and juice and i dont know if that is what caused me to be all wired so i couldnt sleep that night or what. Anyways, feel free to respond anybody at all! i'd like to hear a lot of input! thanks

     
    Sponsors Lightbulb
       
    Old 03-29-2005, 08:50 PM   #2
    nickkaylee
    Senior Member
    (female)
     
    nickkaylee's Avatar
     
    Join Date: Mar 2005
    Posts: 194
    nickkaylee HB User
    Re: taking concerta, feeling tired. isnt it supposed to be a stimulant?

    Actually these stimulant drugs have an opposite affect with someone with ADHD...it calms you down instead of bringing you up. If it is making you that tired maybe the dose is too high or that medication just isn't for you.

     
    Old 03-30-2005, 08:45 AM   #3
    Gusz
    Junior Member
    (male)
     
    Gusz's Avatar
     
    Join Date: Mar 2005
    Posts: 17
    Gusz HB User
    Re: taking concerta, feeling tired. isnt it supposed to be a stimulant?

    I'm on 54mg of Concerta. They usually give the dosage by how much you weigh. I'm 5'6 150lbs. I never feelt Concerta really making me tired. I usually making me just do my stuff.

    Last edited by Gusz; 03-30-2005 at 08:46 AM.

     
    Old 03-31-2005, 10:05 AM   #4
    nickkaylee
    Senior Member
    (female)
     
    nickkaylee's Avatar
     
    Join Date: Mar 2005
    Posts: 194
    nickkaylee HB User
    Re: taking concerta, feeling tired. isnt it supposed to be a stimulant?

    Actually when they are dosing Concerta they usually try to start with the lowest dose and increase it if it doesn't work. My 10 year old was on 54 mg. so I doubt they went by weight...he only weighs 60 lbs.

     
    Old 03-31-2005, 04:25 PM   #5
    PrincessBride22
    Junior Member
    (female)
     
    PrincessBride22's Avatar
     
    Join Date: Mar 2005
    Location: Tennessee
    Posts: 43
    PrincessBride22 HB User
    Re: taking concerta, feeling tired. isnt it supposed to be a stimulant?

    hey everyone. thanks for all your replies! I talked to my doctor and will now be on 54mg after i finish these 36mg concerta tablets. Anyway, we'll see if this helps me better. I don't expect it to be like caffeine or anything lol. I just want to be able to do well in school and concentrate.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Concerta and wellbutrin combination.?? New to this.. GucciGrl088 ADD / ADHD 14 09-24-2010 12:06 AM
    Taking adderall for 2 months, then switched to concerta. staceme ADD / ADHD 2 11-19-2008 12:40 PM
    Considering Concerta but worried... Schecky ADD / ADHD 8 02-13-2006 04:14 PM
    Concerta - Effects different for people w/o ADD? mdloops ADD / ADHD 4 08-30-2005 06:57 PM
    Heart problems with Concerta? Please, quick. Bananafish ADD / ADHD 4 11-22-2004 08:09 AM
    Concerta questions Toaster ADD / ADHD 6 09-16-2004 09:54 PM
    Concerta and anxiety/on-edge feeling.. Any suggestions? mattj949 ADD / ADHD 11 04-21-2004 09:10 PM
    What is proper dosage - Concerta/Ritilan? Karon ADD / ADHD 9 02-12-2004 07:13 AM
    Strattera then back to Concerta Rob37 ADD / ADHD 1 05-10-2003 12:10 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:40 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!